Alert archive / Illinois / Special Weather Statements in 2019

Special Weather Statement, NWS Lincoln, IL

June 5, 2019Sangamon County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 5, 2019, 3:21 PM CDT for Sangamon County, Illinois. It was in force for 54 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Jun 5, 2019, 4:15 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:27 PM CDTTSTM WND GST 404 Sw Springfield, ILTRAINED SPOTTER WAS ESTIMATING 35-40 MPH WIND GUSTS NEAR THE CORNER OF VETERANS PARKWAY AND WABASH AVENUE.
Jun 5, 3:32 PM CDTTSTM WND GST 40Springfield, ILVETERANS AND 8TH
Jun 5, 3:32 PM CDTHAIL 0.75Springfield, ILVETERANS AND 8TH
Jun 5, 3:38 PM CDTHAIL 0.753 N Springfield, IL
Jun 5, 3:45 PM CDTTSTM WND GST 501 Sw Clear Lake, IL
Jun 5, 3:46 PM CDTHAIL 0.752 Se Springfield, ILNEAR IDOT COMPLEX
Jun 5, 3:55 PM CDTTSTM WND DMGRochester, ILMULTIPLE POWER LINES DOWN
Jun 5, 3:55 PM CDTTSTM WND DMGRochester, ILTREES DOWN, ONE FELL ON A HOUSE AND A CAR.
Jun 5, 3:56 PM CDTTSTM WND DMGRochester, ILTREE DOWN AT GRADE SCHOOL AND SEVERAL LARGE BRANCHES DOWN ON ROAD EAST OF SCHOOL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS83 KILX 052021
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
321 PM CDT Wed Jun 5 2019
 
ILZ051-052115-
Sangamon-
321 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON COUNTIES UNTIL 
415 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherman, moving east-southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield, Sherman, Rochester, Riverton, Pleasant Plains,
Mechanicsburg, Jerome, Southern View, Leland Grove, Grandview,
Spaulding, Dawson, Buffalo, Berry, Clear Lake, Capital Airport,
Salisbury and Farmingdale.

This includes the following highways...
 Interstate 55 between mile markers 93 and 104.
 Interstate 72 between mile markers 99 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.

LAT...LON 3991 8922 3976 8937 3974 8941 3976 8942
      3975 8942 3969 8943 3983 8999 3990 8999
TIME...MOT...LOC 2020Z 285DEG 17KT 3987 8969 

$$

Miller

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 12:43 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 5, 12:43 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1243 PM CDT Wed Jun 5 2019

.UPDATE...
Issued at 1053 AM CDT Wed Jun 5 2019

Evolving MCS moving into Central Illinois NW of the river this
morning. A trough axis draped across the center of the state is
out ahead of it, invof the outflow boundary from the overnight
convection in the northern tier of the state. A persistent band of
stratus also stretched across the midsection of the state, ahead
of the advancing storm. This may come more into play later in the
afternoon, but for now, the warm temperatures and dewpoints in the
70s have more than enough instability to feed the advancing storm,
and SPC mesoanalysis supports this trend with the axis of highest
SBCAPE just ahead of the storms. Although there is plenty of
instability, the shear is very limited in this storm with any
depth. Near any mesoscale boundaries/troughs/outflows, this may
briefly be enhanced, but limited in scope. Updrafts on vis
satellite imagery still bubbling, and CIMSS ProbSevere product
tracking some pulse-like trends. Will continue to monitor for
marginal hail threat/wind threat as the storms continue to
advance. Neither HRRR/NAM13/NAM32/WRF runs are picking up on
current activity, but see little to get in the way of the
advancing storm for at least the next couple hours. This cold pool
will likely impede the high res CAMS from properly depicting this
afternoon as well.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 355 AM CDT Wed Jun 5 2019

A couple of MCS complexes was producing showers/thunderstorms over
ne IA, northern IL/IN (north of CWA), southern WI and sw lower MI.
An outflow boundary was pushing southward toward northern borders
of Knox and Stark counties, still nw of Kewanee at 345 am. A
cluster of showers and isolated thunderstorms was over southeast
and southern IL, se of a Taylorville to Decatur to Champaign line
and extended into sw IN and western KY. All this convection was
tracking eastward and to linger next few hours over southeast CWA
and possibly areas north of I-74. Some clearing skies have worked
eastward into portions of central and west central IL. Predawn
surface map shows a cold front over central parts of WI/IA/KS
while weak 1020 mb high pressure was off the NC coast. SSW to SW
flow over IL with fairly moist dewpoints in the 60s and temps in
the upper 60s/lower 70s.

SPC day1 outlook has a slight risk of severe thunderstorms along
and se of a Canton to Pontiac line from mid afternoon into mid
evening today, while marginal risk north of there, for mainly
large hail and damaging winds (15% risk), with just 2% risk of
tornadoes. Air mass to get quite unstable this afternoon (CAPES
3000-4500 j/kg) across much of CWA ahead of cold front, though 0-6
km bulk shear values remain only at 20-30 kts. Latest forecast
models have trended slower with cold front dropping southward into
far northern cWA by 21Z/4 pm today, near I-72 by early evening,
and into southeast IL south of I-70 early overnight. So have
lingered convection chances longer into this evening south of I-74
and diminishing during late evening and early overnight over
southern CWA. Warm highs in the mid to upper 80s today and humid
with dewpoints in the upper 60s/lower 70s, giving peak heat index
values this afternoon of 90-95. Lows overnight range from lower
60s from I-74, mid 60s central CWA and upper 60s in southeast IL.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 355 AM CDT Wed Jun 5 2019

Frontal boundary to be south of CWA on Thu and Fri, keeping higher
chances of convection south of area. Have chance pops from
springfield to Terre Haute south on Thu and Fri and dry over
northern/NE CWA. Have chance pops in southern 6 counties Thu
night while much of central IL to be dry. Highs Thu in the lower
80s in central IL and mid 80s in southeast IL. Highs in the lower
80s on Friday across CWA.

A 579 dm 500 mb low near the AZ/NM border to track slowly into AR
by early Fri evening, and near the TN/MS/AL border by 18Z/1 pm
Sunday. This will increase chances of showers and some
thunderstorms over central and southeast IL during this weekend.
Highs Sat in the lower 80s, and upper 70s to around 80F on
Sunday. Models have shifted the heavier rains further south past
couple of runs due to further south track of upper level low.
Southeast IL could see 1-2 inches of rain and locally higher
amounts, with half to 1 inch amounts over central CWA and less
than half inch northern CWA from Peoria and Bloomington north.
Chances of showers and isolated thunderstorms lingers Sunday night
and into Monday especially over eastern IL. Much of area should
be dry on Monday night and Tuesday with just isolated showers over
far eastern IL as weakening upper level low/trof shifts further
east. Highs Mon/Tue in the mid to upper 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1237 PM CDT Wed Jun 5 2019

Minor adjustments to try and capture the remnants of an overnight
MCS as it moves through Central IL. Current conditions not
initializing well in models. How much the atmosphere will be able
to recover in the next few hours will likely make the difference
in afternoon/evening convection. Considering how many boundaries
are out there as well as plenty of surface based instability, not
completely ruling out convection later, even in the northern
terminals that are less likely, but still not zero chance. In the
predawn hours, weak ridging/lack of pressure gradient will drop
winds to calm/light and variable.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HJS
SHORT TERM...07
LONG TERM...07
AVIATION...HJS
Hazardous weather outlook, Jun 5, 3:14 PM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
314 PM CDT Wed Jun 5 2019

ILZ027>031-036>038-061100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
314 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible into early evening, but the
threat of severe weather has pushed south.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

There is a chance of thunderstorms again during this weekend.
These are currently not expected to be severe.

Moderate flooding will continue along the Illinois River from
Peoria upstream, with river levels continuing a slow but steady
fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

ILZ040>042-047>051-061100-
Cass-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott-
314 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms are likely through sunset. Damaging
winds are the primary threat, along with areas of hail. Locally
heavy rains will cause some flooding as well.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A few thunderstorms will linger into Thursday, but better chances
are expected this weekend. These are currently not expected to be
severe.

Major flooding will continue along the Illinois River, with the
crest occurring on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through sunset.

ILZ043>046-052>057-061-061100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie-
Piatt-Shelby-Vermilion-
314 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms are likely through sunset. Damaging
winds are the primary threat, along with areas of hail. Locally
heavy rains will cause some flooding as well.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A few thunderstorms will linger into Thursday, but better chances
are expected this weekend. These are currently not expected to be
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through sunset.

ILZ062-063-066>068-071>073-061100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
314 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms are likely through this evening.
There is an enhanced threat of damaging winds, though large hail
is also possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated to scattered thunderstorms are possible Thursday through
Friday night, with a better chance of thunderstorms this weekend.
A chance of thunderstorms lingers into Monday. The risk of severe
weather will be low during this time, though locally heavy rains
will be possible again this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely through this evening.

Geelhart

In the hours before

Local storm report, Jun 5, 12:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1205 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
06/05/2019                   LOGAN              IL   EMERGENCY MNGR

            7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER

&&

VWILSON
Local storm report, Jun 5, 12:12 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1212 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     3 SW HARTSBURG          40.22N 89.48W
06/05/2019                   LOGAN              IL   EMERGENCY MNGR

            6 POWER POLES DOWN

&&

VWILSON
Local storm report, Jun 5, 12:59 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     SAN JOSE                40.31N 89.60W
06/05/2019  E50.00 MPH       MASON              IL   EMERGENCY MNGR

1140 AM     HAIL             SAN JOSE                40.31N 89.60W
06/05/2019  M0.50 INCH       MASON              IL   EMERGENCY MNGR

1148 AM     TSTM WND DMG     3 SW HARTSBURG          40.22N 89.48W
06/05/2019                   LOGAN              IL   EMERGENCY MNGR

            6 POWER POLES DOWN

1153 AM     TSTM WND GST     4 W HARTSBURG           40.25N 89.52W
06/05/2019  E50.00 MPH       LOGAN              IL   EMERGENCY MNGR

1153 AM     HAIL             4 W HARTSBURG           40.25N 89.52W
06/05/2019  M0.75 INCH       LOGAN              IL   EMERGENCY MNGR

1153 AM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
06/05/2019                   LOGAN              IL   EMERGENCY MNGR

            7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER

&&

VWILSON
Local storm report, Jun 5, 2:23 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
223 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     4 W HARTSBURG           40.25N 89.52W
06/05/2019                   LOGAN              IL   EMERGENCY MNGR

            7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER

&&
CORRECTED LOCATION

EJL
Local storm report, Jun 5, 2:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
248 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             CAMDEN                  40.15N 90.77W
06/05/2019  M0.75 INCH       SCHUYLER           IL   EMERGENCY MNGR

&&

VWILSON
Special weather statement, Jun 5, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
321 PM CDT Wed Jun 5 2019

ILZ051-052115-
Sangamon-
321 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANGAMON COUNTIES UNTIL
415 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sherman, moving east-southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield, Sherman, Rochester, Riverton, Pleasant Plains,
Mechanicsburg, Jerome, Southern View, Leland Grove, Grandview,
Spaulding, Dawson, Buffalo, Berry, Clear Lake, Capital Airport,
Salisbury and Farmingdale.

This includes the following highways...
 Interstate 55 between mile markers 93 and 104.
 Interstate 72 between mile markers 99 and 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.

LAT...LON 3991 8922 3976 8937 3974 8941 3976 8942
      3975 8942 3969 8943 3983 8999 3990 8999
TIME...MOT...LOC 2020Z 285DEG 17KT 3987 8969

Miller

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:46 AM CDTSpecial Weather StatementILXFulton44 min
Jun 5, 11:21 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell39 min
Jun 5, 12:00 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon25 min
Jun 5, 2:11 PM CDTSevere Thunderstorm WarningILXCass, Mason, Schuyler49 min
Jun 5, 3:00 PM CDTSevere Thunderstorm WarningILXCass, Mason26 min
Jun 5, 3:12 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott48 min
Jun 5, 3:54 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon51 min
Jun 5, 4:27 PM CDTSevere Thunderstorm WarningILXChristian, Shelby48 min
Jun 5, 4:36 PM CDTSevere Thunderstorm WarningILXClark, Edgar39 min
Jun 5, 5:03 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby42 min
Jun 5, 5:15 PM CDTSevere Thunderstorm WarningILXClark32 min
Jun 5, 5:36 PM CDTSpecial Weather StatementILXClay54 min
Jun 5, 5:57 PM CDTFlash Flood WarningILXClay6 hr
Jun 5, 6:02 PM CDTSpecial Weather StatementILXClark43 min
Jun 5, 6:33 PM CDTSpecial Weather StatementILXJasper, Richland57 min

Nearby

Special Weather Statements in Illinois, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.